Low-Pitched Tinnitus from Olanzapine (Zyprexa) — Plus Vibrating/Fluttering Feeling in Eardrum

Discussion in 'Introduce Yourself' started by Audiophile_bg, Sep 28, 2018.

    1. Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine/MRI
      Hello everyone. :) My name is Plamen and I'm from Bulgaria. This year i have developed severe anxiety and depression (it was always there but it became too strong in the beginning of this year). I got prescribed Olanzapine/Zyprexa for it in the middle of August. I think it is the cause of my tinnitus - I will try to be as brief as possible:

      It happened in the very beginning of taking this medication - I took it for 12 days as a whole.

      The tinnitus itself started on the 6th day, but my doctor and I weren't sure it was because of olanzapine.

      The sound was a VERY LOW humming tone, like a car engine outside the house (though it wasn't a very loud tone, from my research other people have it much worse volume wise). Practically unmaskable.

      It happened very suddenly - I took my daily dose of the meds, and then I noticed I was feeling unwell and lied down. I had a sudden sharp pain on the left side of my neck which crawled up to my head and then it hit my left ear. A minute after that I noticed the low humming sound and this is how i got it.

      Now, I am not taking this medication anymore, and the sound itself subsided like 80%, BUT the bad thing is I still have the vibration/fluttering feeling in my eardrum and the whole left side of my head.

      This is unbearable, as it feels like my head is not mine.

      I also have aural fullness.

      I went to my GP- he denies the medication is ototoxic, my psychiatrist also denies it being ototoxic.

      I went to an ENT and she had my ears checked- no infections or fluids in the middle ear. But the left ear just doesn't feel at all right. She also said the med is not ototoxic, but im beginning to feel they are just saying that. I am scared this is a permanent condition.

      I'm just seeking opinions if this was directly caused by ototoxicity, or was it indirect damage to my ear.

      Thank you for your attention.
       
      • Hug Hug x 2
    2. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine/MRI
      I'm bumping this up. I want to hear opinions on this drug. Im kind of freaking out.
      Thank you.
       
    3. Eric N

      Eric N Member Benefactor

      Location:
      Montreal QC Canada
      Tinnitus Since:
      10/2012, 03/2016, 05/2017, 05/2018
      Cause of Tinnitus:
      noise + 3 major increases via (shouting / MRI/ flu+Tylenol)
      hi how are you feeling? I have a low frequency hum after taking a 2x500mg Tylenol pills with very similar symptoms your are describing
       
      • Like Like x 1
    4. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine/MRI
      Hey @Eric N . How are you? Thanks for replying to me. :) I have been better. The tinnitus has subsided BUT I still can feel the rumble in my ear and that is very distressing. I also can feel the aural fullness and overall my left ear isn't what it was before i took olanzapine. I'm really freaked that it is damaged by this medicine. And since music is such an important part of my life my anxiety is at an all time high.
      Tell me about your situation. :)
       
    5. Eric N

      Eric N Member Benefactor

      Location:
      Montreal QC Canada
      Tinnitus Since:
      10/2012, 03/2016, 05/2017, 05/2018
      Cause of Tinnitus:
      noise + 3 major increases via (shouting / MRI/ flu+Tylenol)
      Hey I just realized you commented on my thread about my issue ;).

      Is the low humming the only tone you have?
       
      • Like Like x 1
    6. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine/MRI
      Yes, I commented. Well, technically i did get a high pitched tone in my right ear, but it disappears and when I can actually hear it, I ignore it because its not loud and its too thin. The low hum is bothering me. And the feeling of vibration.
       
      • Creative Creative x 1
    7. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine/MRI
      Stabbing pain in ear today. No change in Tinnitus . Yet.....
       
    8. shasta0863

      shasta0863 Member

      Tinnitus Since:
      11/2007
      Any change? Curious if we're similar. Mine isn't medicine induced by wondering if it's mechanical in nature.

      My symptoms are: A physical feeling of vibration in the ear, like feeling the eardrum or possibly inner ear muscle in a spasm effect every half second. This then creates a type of hollow, bass like sound every half second as well. A rumbling if you will I guess.

      This similar in any way?
       
      • Like Like x 1
    9. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine/MRI
      It's exactly like this.
      The thing is I also got a medicine induced palatal myoclonus so now it clicks anyway...
      But prior to that, I felt exactly what you describe.
       
    10. shasta0863

      shasta0863 Member

      Tinnitus Since:
      11/2007
      How long did it take for you to see a change? Did it originally click along with the vibrating/bass sound? Or did the click come later?
       
    11. AUTHOR
      AUTHOR
      Audiophile_bg
      Inspired

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine/MRI
      I think it completely subsided after a month of taking it. But over the first few days when I applied the spray, there was change. The clicking just came from my Eustachian tube being cleared up. I didn't originally have clicking.
       

Share This Page

Loading...